EM2: MathMed

More infoTeamProjectsPublications
EM2: MathMed

This research group is formed by a multidisciplinary team and has a great experience in Biomathematics (mathematical models in cancer, resistance, diabetes and other pathologies). Their work and studies are focused on the development of models and mathematical tools in order to design new therapies and/or the optimization of already existing therapies in the treatment of tumours in the central nervous system, lung and leukemias. The team collaborates with the MôLAB Research Group (Mathematical Oncology Laboratory) of the University of Castilla-La Mancha, which is a pioneer in this field.

Dr. Cristina Blázquez, graduate in medicine and surgery (Speciality of Haematology and Haemotherapy), has taken an intensive course on acute leukaemia at MD Anderson Cancer Center (Houston, Texas). She has been in charge of Paediatric Haematology at the Hospital de Jerez for more than 10 years.

Juan Francisco Rodríguez, a biologist specialized in immunology, has carried out studies on immunological markers by flow cytometry. He has extensive experience in handling and processing biological samples, as well as identifying different leukocyte populations by flow cytometry.

Salvador Chulián is a graduate in Mathematics, with a Master's degree in Mathematical Research. He has experience in mathematical and biomathematical oncology, and works as researcher at the University of Cadiz for the design of data-based biomarkers and evolutionary models of tumour dynamics. Álvaro Martínez is a graduate in Physics with a Master's degree in Applied Mathematics, and works as researcher at the University of Cadiz for the development of leukaemia models.

The teams' principal investigator is a doctor in Mathematics. She has been awarded for her PhD in Science for her doctoral thesis "Analysis of Mathematical Models of Tumour Growth". She has extensive experience in the field of Mathematical Oncology and has an excellent record of international collaborations. Moreover, she takes part in an international project (Therapy Optimization in Glioblastoma) funded by the James S. Mc. Donnell Foundation (USA).

Principal investigator
  • María Rosa Durán
  • e-mail: maria.rosa@uca.es
  • ORCID: 0000-0003-3069-5651
Co-principal investigator
  • Cristina Blázquez Goñi
  • e-mail: cristina.blazquez.sspa@juntadeandalucia.es / cblazquezgoni@yahoo.es
Lines of research

Research on biomedical issues, related to haematology, tumours, resistance to treatment and diabetes (related to the glycation kinetics of haemoglobin in the blood).

This group's main objective is to use mathematical tools to obtain results applicable in Onco-Hematology and diabetes. They develop several mathematical models that describe the dynamics of different types of cancer in the blood and their response to treatment. The team validates them using data from the integrated diagnosis of affected patients as well as data from experimental models, and uses them to design optimized therapeutic strategies. In the case of diabetes, the team works on the development of a mathematical model that describes the glycation process of haemoglobin. Moreover, they look for new alternative markers of interest aiming to identify possible diabetes-related pathologies and monitor the evolution of the disease.

From a mathematical point of view, the team's methodology combines the use and study of ordinary and partial differential equations, numerical simulation, data analysis techniques, statistical tools and optimization methods.

Key words
biomathematics leucemia cancer diabetes markers modelling mathematics

Principal investigator
María Rosa Durán
  • University of Cadiz
  • e-mail: amaria.rosa@uca.es
  • ORCID: 0000-0003-3069-5651
Co-principal investigator
Cristina Blázquez Goñi
  • Hospital de Jerez. University: University of Cadiz
  • e-mail: cristina.blazquez.sspa@juntadeandalucia.es / cblazquezgoni@yahoo.es
Team members
  • María Rosa Durán (Pincipal Investigator)
  • Cristina Blázquez Goñi (Researcher)
  • José Francisco Rodríguez Gutiérrez (Researcher)
  • Salvador Chulián García (Predoctoral researcher)
  • Álvaro Martínez Rubio (Predoctoral researcher)
National Funding Calls
  1. Calling body: Precipita Activando la Ciencia Colectiva, FECYT (Fundación Española para la Ciencia y Tecnología) 2018. (Cod. PR214) Principal Investigator: María Rosa Durán. Name of project: Relapse 0: Mathematics against children's leukemias.
Publications
  • Autores: : S. Chulián, M. Rosa, M.L. Gandarias Título: Reductions and symmetries for a generalized Fisher equation with a diffusion term dependent on density and space Revista: Journal of Computational and Applied Mathematics Volumen:. 354 Páginas inicial y final: 689-698. Año de publicación: 2018. Indicios de calidad. Impact-Factor: 1.632 Cuartil/decil: Q1. DOI: 10.1016/j.cam.2018.11.018
  • Autores: M. Rosa, J.C. Camacho, M.S. Bruzón, M.L. Gandarias Título: Conservation laws, symmetries, and exact solutions of the classical Burgers-Fisher equation in two dimensions Revista: Journal of Computational and Applied Mathematics Volumen:354. Páginas inicial y final:545-550. Año de publicación: 2018. Indicios de calidad. Impact-Factor: 1.632 Cuartil/decil: Q1. DOI: 10.1016/j.cam.2018.11.018
  • Autores: O. León, G.F. Calvo, J. Belmonte, M. Rosa, A. Michán, J. Escribano, V.M. PérezTítulo: Labile Hemoglobin as a Glycemic Biomarker for patient- specific Monitoring of Diabetes: Mathematical ModellingApproach Revista: Journal of the Royal Society Interface Volumen:. 15 Páginas inicial y final:. 20180224 Año de publicación: 2018. Indicios de calidad. Impact-factor: 3.579, Cuartil/decil: Q1.
  • Autores: M. Rosa, J.C. Camacho, M.S. Bruzón, M.L. Gandarias Título: Lie symmetries and conservation laws for a generalized Kuramoto- Sivashinsky equation Revista: Mathematical Methods in the Applied Sciences. Volumen:41. Páginas inicial y final: 7295-7303. Año de publicación: 2018. Indicios de calidad. Impact-factor: 1.18, Cuartil/decil: Q2
  • Autores: M.L. Gandarias, M. Rosa, R. Tracina Título: Symmetry analysis for a Fisher equation with exponential diffusion Revista: Mathematical Methods in the Applied Sciences, Volumen: 41. Páginas inicial y final: 7214-7226. Año de publicación: 2018. Indicios de calidad. Impact-factor: 1.18 Cuartil/decil: Q2 DOI: https://doi.org/10.1002/mma.4803
  • Autores: J.C. Camacho, M. Rosa, M.L. Gandarias, M.S. Bruzón Título: Classical symmetries and conservation laws for the dissipative Dullin-Goltwald-Holm equation with arbitrary coefficients Revista: Mathematical Methods in the Applied Sciences, Accepted Volumen: 41. Páginas inicial y final: 7304-7312. Año de publicación: 2018. Indicios de calidad. Impact-factor: 1.18, Cuartil/decil: Q2 DOI: https://doi.org/10.1002/mma.4826
  • Autores: : S. Anco, M. Rosa, M.L. Gandarias Título: Conversation laws and symmetries of time-dependent generalized Kdv equations. Publicada en arXiv:1705.04999v1 [math-ph] 14 May 2017 Revista: Discrete and continuous dynamical systems-series S, Volumen: 11 (4). Páginas inicial y final:607-615 Año de publicación: 2018. Indicios de calidad. Impact-Factor: 0.781, Cuartil/decil: Q3.
  • Autores: : M.L. Gandarias, R. de la Rosa, M. Rosa, Título: Conservation laws for a strongly damped wave equation. Revista: Open Physics, Volumen: 15. Páginas inicial y final: 300-305. Año de publicación: 2017. Categoría: Physics, Multidisciplinary, Indicios de calidad. Impact-Factor: 0.745. Cuartil/decil: Q3.
  • Autores: : M. Rosa, J.C. Camacho, M.S. Bruzón, M.L. Gandarias. Título: Classical and potential symmetries for a generalized Fisher equation. Revista: Journal of Computational and Applied Mathematics. Volumen: 318, Páginas inicial y final: 181-188. Año de publicación: 2016. . Indicios de calidad. Impact-factor: 1.357, Cuartil/decil: Q1. ISSN:0377-0427 /li>
  • Autores: : J.C. Camacho, M. Rosa, M.L. Gandarias, M.S. Bruzón, Título: Classical symmetries travelling wave solutions and conservation laws of a generalized Fornberg-Whitham. Revista: Journal of Computational and Applied Mathematics. Volumen: 318, Páginas inicial y final: 149-155. Año de publicación: 2016. Indicios de calidad. Impact-factor: 1.357, Cuartil/decil: 63/255, Q1. ISSN:0377-0427
  • Autores: : M. Rosa Durán, A. Podolski-Renic, A. Álvarez-Arenas, J. Dinic, J. Belmonte-Beitia, M. Pesic, V. M. Pérez-García. Título: Transfer of drug resistance characteristics between cancer cell subpopulations: A study using simple mathematical models. Revista: Bulletin of Mathematical Biology. Volumen: 78, Páginas inicial y final: 1218-1237. Año de publicación: 2016. Indicios de calidad. Impact-factor: 1.263, Cuartil/decil: Q3. ISSN: 0092-8240
  • Autores: : M.L. Gandarias, M. Rosa. Título: On double reductions from symmetries and conservation laws for a damped Boussinesq equation. Revista: Chaos Solitons & Fractals. Volumen: 89, Páginas inicial y final: 560-565. Año de publicación: 2016. Indicios de calidad. Impact-factor: 1.611, Cuartil/decil: Q2, T1. ISSN: 0960-0779
  • Autores: : M.L. Gandarias, M. Rosa. Título: Symmetries and Conservation laws of a damped Boussinesq equation. Revista: Modern Physics Letters B. Volumen: 30, Nos. 28 & 29 1640012. Año de publicación: 2016 Indicios de calidad. Impact-factor: 0.617, Cuartil/decil: Q4. ISSN: 0217-9849
  • Autores: : M. Rosa, M. S. Bruzón, M.L Gandarias. Título: Lie symmetries and conservaton laws of a Fisher equation with nonlinear convection term. Revista: Discrete and Continuous Systems-Series S Volumen: 8, Páginas inicial y final: 1331-1339, Año de publicación: 2015. Indicios de calidad. Impact-factor: 0.737, Cuartil/decil: 146/254, Q3. ISSN: 1937-1632
  • Autores: : M.L. Gandarias, M. S. Bruzón, M. Rosa. Título: Symmetries and Conservation laws for some compacton equation. Revista: Mathematical Problems in Engineering, Volumen: 2015, ID 430823, Año de publicación: 2015. Indicios de calidad. Impact-factor: 0.762, Cuartil/decil: Q3.
  • Autores: : M. Rosa, M. S. Bruzón, M.L. Gandarias. Título: Symmetry analysis and exact solutions for a generalized Fisher equation in cylindrical coordinates. Revista: Commun Nonlinear Sci Numer Simulat. Volumen: 25, Páginas inicial y final: 74-83, Año de publicación: 2015. Indicios de calidad. Impact-factor: 2.834, Cuartil/decil: Q1. ISSN: 1007-5704
  • Autores: : M. Rosa, M. S. Bruzón, M.L Gandarias. Título: Lie Symmetry Analysis and Conservation Laws for a Fisher Equation with Variable Coefficients. Revista: Appl. Math. Inf. Sci. Volumen: 9, No. 6, Páginas inicial y final: 1-11, Año de publicación: 2015. Indicios de calidad. Impact-factor: 1.232, Cuartil/decil: Q1. ISSN: 1935-0090
  • Autores: : M. Rosa, M. S. Bruzón, M.L. Gandarias. Título: A conservation law for a generalized chemical Fisher equation. Revista: Journal of Mathematical Chemistry, Springer. Volumen: 53, Páginas inicial y final: 941- 948, Año de publicación: 2015. Indicios de calidad. Impact-factor: 1.145, Cuartil/decil: Q2. ISSN: 0259-9791
  • Autores: : M.L. Gandarias, M. S. Bruzón, M. Rosa. Título: Nonlinear self-adjointness for a generalized Fisher equation in cylindrical coordinates. Revista: Journal of Applied Nonlinear Dynamics. Volumen: 4, Páginas inicial y final: 91-100, Año de publicación: 2015. ISNN: 2164-6457. DOI: 10.5890/JAND.2015.03.008